Prescription medications are often abused, usually without a person knowing they are even abusing them. It can be easy to be prescribed medication, take it, gain a dependence on the substance, and self-medicate, increasing your dosage because you think you need it. Everyone knows you should follow the directions on the bottle exactly as it reads; however, when it feels like your medicine isn’t working as effectively anymore, you could feel that you have no choice other than to up your dosage. You will find 7 signs that you are addicted to Xanax below.
1. Withdrawal Symptoms
The easiest way to tell if you are addicted to Xanax or not is by paying attention to how your body behaves while you are off the medication. If you are out of your medication, which is a sign that you are taking too much in itself, and your body responds negatively, you may have a dependency on the drug.
Withdrawal symptoms include insomnia, diarrhea, paranoia, seizures, blurred vision, heart palpitations, and more.
How many Xanax are you taking per day? If you are taking upwards to 20 of them a day, this is a sure-fire sign that you are addicted to the drug.
Xanax addiction can subdue your ambitions. You will find your self unwilling to undertake the most remedial tasks. You will be physically impossible to do anything that takes physical or mental exertion.
4. Memory Loss
If you find yourself forgetting how you got somewhere or what you were just doing, you are probably addicted to Xanax. Xanax is known to cause short-term memory loss when it is abused.
5. Slurred Speech
It may be difficult to tell if you are slurring your words;however, others will let you know whether you slur or not. If you often have people asking you to repeat your sentences, you may be slurring your words.
6. Coordination and Vertigo
Xanax addiction has been know to affect motor skills, even giving a person vertigo – the feeling of dizziness and the fear of heights.
7. Shaking and Tremors
Xanax, which is a benzodiazepine, mimics the effects of alcoholism in some ways. A person who is addicted to Xanax will have the shakes. If you notice that your hands are constantly tremoring, you may be addicted to your medication.